MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH

NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH
Model Number EEG-1200A
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the ups started smoking during the use of the eeg-1200a.The unit was in use on patients at the time, but no patient harm was reported.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The biomedical engineer reported that the ups started smoking during the use of the eeg-1200a.
 
Additional Manufacturer Narrative
Complaint information: on 05/15/2018, customer at (b)(6) medical center reported ups started smoking during eeg examination.The serial# of ups was (b)(6) with product id: a/abce422-11med service requested: assistance in troubleshooting.Service performed: customer reports that during an eeg, the ups started smoking and then they had to call a code orange and evacuate the room.Nkts requested customer to send ups unit in to repair center and escalated the issue to qa for further investigation.Investigation result: root cause of the issue as per the manufacturer findings was deeply discharged batteries (battery connected without ac power for an extended period of time).When power was applied to the upm, the batteries were in a defective state and swelled.The unit will charge the battery that is weakened, this leads to failure in the battery, causing the battery to exceed battery design limits causing expansion and venting.According to the table in quality complaint investigations work instruction, with document id: sop06-075, the risk priority of the issue is categorized as: medium.Corrective and preventative actions taken: manufacturers have updated firmware to detect severely depleted batteries.The user will be alerted visually via the front panel display.All icons on the display will cycle on and off.The display will continue until the battery is disconnected or ac removed.A field bulletin has been issued describing what steps need to be taken.D11 & c2: the eeg that was being used with the ups had no issue.The issue is with the ups that was being used in conjunction with the eeg.Model: a/abce422-11med.Serial: (b)(6).
 
Event or Problem Description

Brand Name
EEG-1200A
Common Device Name
NEUROFAX ELECTROENCEPHALOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7598830
Report Number8030229-2018-00207
Device Sequence Number19403683
Product Code OLT
UDI-Device Identifier04931921110904
UDI-Public4931921110904
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080546
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
Report Date (Section F) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEG-1200A
Device Catalogue NumberEEG-1200A
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/06/2020
Device Age11 MO
Event Location Hospital
Date Report to Manufacturer02/07/2020
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UPS
Date Report Sent to FDA02/07/2020